Top answers from doctors based on your search:
Disclaimer

Can I stop fluoxetine suddenly

A 16-year-old female asked:
Dr. Andrew Berry
13 years experience Clinical Psychology
Prozac (fluoxetine): If you mean "How do I wean myself off Prozac (fluoxetine)?" the general rule is to work with your prescribing physician to help you taper off graduall ... Read More
1
1 thank
Dr. Heidi Fowler
24 years experience Psychiatry
Agree w Dr. Berry: Tapering under medical guidance is the way to go.
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 19-year-old male asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Please work with: your doctor. Abruptly stopping Prozac (fluoxetine) could lead to a serotonin discontinuation syndrome.
A 48-year-old member asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience Psychiatry
Prozac (fluoxetine): Intolerable side-effects or if advised by your doctor.
A 35-year-old male asked:
Dr. Lynne Weixel
35 years experience Clinical Psychology
Rank order: 1.Best, ask the provider who was your prescriber or another if you have a new one. 2. Next, at such a low dose you can be safe skipping a day then ski ... Read More
1
1 thank
A 20-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Prozac: There isn't a way to know enough about the context of your care to answer this individually specific healthcare question. Please contact the provide ... Read More
1
1 thank
A 18-year-old female asked:
Dr. Elizabeth Finley-Belgrad
33 years experience Child Psychiatry
Contact prescriber: I think that would be a good choice probably to return to what had been helping. Meds don't solve everything so it is common to not recognize the + ef ... Read More
1
1 thank
A 63-year-old male asked:
Dr. Dheeraj Raina
28 years experience Psychiatry
Talk to your doc.: Talk to your surgeon and anesthesiologist about this.
A 19-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Yes, if you: Stop your Prozac (fluoxetine) for five days, you may experience discontinuation symptoms. Not a good idea to treat medications like a yo- yo.
A 52-year-old female asked:
Dr. Bert Liang
Specializes in Neurology
See your MD: Yes, there is a danger of stopping suddenly. Please see your physician to create a taper regimen if appropriate.
A 40-year-old member asked:
Dr. Peter Zafirides
28 years experience Psychiatry
Talk to Your Doctor: I would talk to your doctor and be clear as to his or her clinical recommendations.
3
3 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month